MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER
Catalog Number 51814
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had been using the magic 3 go intermittent catheters, and she continued to get urinary tract infections (utis) over and over again.The patient believed this led to bladder cancer (tumor in the bladder that has spread).The patient had now transitioned to self-catheterizing.It was additionally reported that the patient received a recall letter from the distributor.It was unknown what medical intervention was provided for urinary tract infections and bladder cancer.(lot# jufs037).Per follow up via phone on (b)(6) 2023, the patient¿s daughter stated the patient had repeated urinary tract infections (utis) since (b)(6) 2023 that were not able to be cured with antibiotics prescribed due to repeated infections.During an emergency room visit, the patient had a ct scan with the result of massive bladder.The patient's daughter reported that the patient recently passed away in (b)(6) 2023 due to bladder cancer that was believed to be connected to the magic 3 go intermittent catheter recall use.She confirmed on a new magic 3 go package and found that her mother was impacted by the recall.(lot# jugp0298).Per additional information via phone on 04-oct-2023, the patient¿s daughter reported that the patient had used the magic3 go catheters for a few years, and she kept getting urinary tract infections (utis).However, the patient had urinary tract infections (utis) before that.When asked, the patient¿s daughter stated she had no proof of the catheters giving her mother bladder cancer and no doctor/ professional ever said it.The patient was diagnosed with bladder cancer in (b)(6) 2023, and the patient¿s daughter clarified that she is not blaming it on the catheter.The patient passed away on (b)(6) 2023.The recall notice was provided by edgepark (the product supplier), and the patient¿s daughter believed the letter was received in a timely manner.The letter said to throw the remaining catheters away, but the patient did not receive replacements, so they had to call to arrange for that.They were provided new straight catheters (not magic3) which were small and did not work as well.She confirmed the reason for her call to us was to just let us know about the catheters and that she was not looking for anything more such as replacement or reimbursement.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient had been using the magic 3 go intermittent catheters, and she continued to get urinary tract infections (utis) over and over again.The patient believed this led to bladder cancer (tumor in the bladder that has spread).The patient had now transitioned to self-catheterizing.It was additionally reported that the patient received a recall letter from the distributor.It was unknown what medical intervention was provided for urinary tract infections and bladder cancer.(lot# jufs0370) per follow up via phone on (b)(6) 2023, the patient¿s daughter stated the patient had repeated utis since (b)(6) 2023 that were not able to be cured with antibiotics prescribed due to repeated infections.During an emergency room visit, the patient had a ct scan with the result of massive bladder.The patient's daughter reported that the patient recently passed away in (b)(6) 2023 due to bladder cancer that was believed to be connected to the magic 3 go intermittent catheter recall use.She confirmed on a new magic 3 go package and found that her mother was impacted by the recall.(lot# jugp0298) per additional information via phone on (b)(6) 2023, the patient¿s daughter reported that the patient had used the magic3 go catheters for a few years, and she kept getting utis.However, the patient had utis before that.When asked, the patient¿s daughter stated she had no proof of the catheters giving her mother bladder cancer and no doctor/professional ever said it.The patient was diagnosed with bladder cancer in (b)(6) 2023, and the patient¿s daughter clarified that she is not blaming it on the catheter.The patient passed away on (b)(6) 2023.The recall notice was provided by edgepark (the product supplier), and the patient¿s daughter believed the letter was received in a timely manner.The letter said to throw the remaining catheters away, but the patient did not receive replacements, so they had to call to arrange for that.They were provided new straight catheters (not magic3) which were small and did not work as well.She confirmed the reason for her call to us was to just let us know about the catheters and that she was not looking for anything more such as replacement or reimbursement.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "patient sensitivity to materials / mechanical and / or chemical responses from the patient".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use the magic3 go¿ intermittent urinary catheter is intended for urological use only.It is intended for use by adult female patients for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications none known warnings this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions inspect the catheter before use.Do not use the product if the device or packaging is damaged.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra review the self-catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.4.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).6.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands.¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MAGIC3 GO¿ INTERMITTENT URINARY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17877639
Report Number1018233-2023-07205
Device Sequence Number7173552
Product Code EZD
UDI-Device Identifier00801741097898
UDI-Public(01)00801741097898
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/28/2025
Device Catalogue Number51814
Device Lot NumberJUGP0298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale